# SDR CA960620011

- Difficulty date: May 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 550
- Engine: Pwa JT15D4
- System (JASC): 7830 · Engine Thrust Reverser
- Part: Quadrant Switch
- Condition: Broken Wiring
- Location: Throttle
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON THIS AIRCRAFT AND 4 OTHERS, THROTTLE QUADRANT SWITCHES S153, S161, S154 AND S162 WHICH CAUSE THRUST REVERSER TO STOW OR DEPLOY, HAVE FAILED. CAUSE WAS FOUND TO BE BECAUSE THE SWITCHES ARE MOUNTED ON THE MOVING THROTTLE WHERE THE WIRING IS CONTINUOUSLY BEING FLEXED DUE TO THE TIGHTNESS OF THE INSTALLATION. THE SWITCHES ARE POTTED AND THE WIRING IS ENCASED IN HEAT SHRINK UP TO THE POTTING. IT IS AT THIS POINT THE WIRING BREAKS. IT MAY BE THE HEAT SHRINK IS MAKING THE WIRING TOO RIGID AND NOT ALLOWING ENOUGH FLEXABILITY AT THIS AREA. THE SUBMITTER HAS SUGGESTED MOUNTING A STRIKER PLATE ON THE MOVING THROTTLE AND MOUNTING THE SWITCH RIGIDLY ON THE AIRFRAME. THIS WAY THERE WOULD BE NO MOVEMENT OF THE WIRING
